Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 83, NWS Mobile, AL

July 3, 2021Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jul 3, 2021, 2:38 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 112 min.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 2:38 PM CDT (19:38 UTC)
Expired
Jul 3, 2021, 4:30 PM CDT
In force
112 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

628 
WGUS84 KMOB 031938
FLSMOB

Flood Advisory
National Weather Service Mobile AL
238 PM CDT Sat Jul 3 2021

FLC091-113-032130-
/O.NEW.KMOB.FA.Y.0083.210703T1938Z-210703T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
238 PM CDT Sat Jul 3 2021

The National Weather Service in Mobile has issued a

* Urban and Small Stream Flood Advisory for...
  Southern Okaloosa County in northwestern Florida...
  Southeastern Santa Rosa County in northwestern Florida...

* Until 430 PM CDT.

* At 236 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms that are slowly moving south toward the Highway 98 
  corridor. These slow moving storms will have the capability of 
  producing 1 to 3 inches of rain in a short time frame. This will 
  likely cause urban and small stream flooding in the advisory area.

* Some locations that will experience flooding include...
  Wright, Fort Walton Beach, Destin, Eglin AFB, Valparaiso, Mary
  Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3051 8648 3038 8646 3039 8686 3052 8695

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 3, 1:35 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 3, 1:35 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
135 PM CDT Sat Jul 3 2021

.NEAR TERM /Now Through Sunday/...At noontime, an upper level trough
stretched southwest across the Southeast, with a stalled surface
front located near the I-10 corridor. Precipitable h20 values ranged
from around 1.5" north of Highway 84 to around 2" along the coast.
Showers and thunderstorms had been persistent overnight south of
the coast overnight, with rainshowers and a few thunderstorms forming
in the last hour over land areas. This activity will increase in
strength with this afternoon's heating, though persistent stratus
this morning has limited instability so far. Have bumped
temperatures down a bit over areas where the stratus was last to
erode. Am still expecting temperatures to top out in the upper 80s
to near 90 inland, mid 80s along the coast this afternoon.

A few strong to marginally severe storms are possible, mainly near
the coast. MLCapes are projected to rise to around 2000J/kg with
DCapes of 500-800 J/kg. Model soundings show elevated drier air over
areas inland from the coast, adding the possible of stronger
downbursts. The best combination of high instability and and drier
air is north of I-10 and south of Highway 84. Ponding of water over
our coastal counties are also possible in poor drainage areas, with
a soupier airmass lending to higher rainfall rates.

Tonight, after the day's convection shifts back offshore, am
expecting stratus to form along and north of the stalled
boundary, to roughly Highway 84. A drier airmass with clear skies
along and north of Highway 84 will allow for better radiational
cooling overnight with temperatures falling into the mid to upper
60s. South, low to mid 70s are expected with more persistent
cloud cover limiting radiational cooling overnight. With winds
over land areas being a general northerly, warming from the
coastal bays and near shore waters will be limited.

For Sunday, the northerly flow will help to move drier air a bit further
south, maintaining the higher rain chances along and south of the
coast. More sun on Sunday, especially after the stratus mixes out
combined with a bit drier airmass inland will allow temperatures
to rise to near or a bit above seasonal norms. Around 90 to the
low 90s expected north of I-10 with upper 80s closer to the coast.
/16

&&

.AVIATION...
18Z issuance...Persistent stratus along and north of a stalled
surface front near the I-10 corridor was slow to erode this
morning, with reported CIGS at mid/upper MVFR levels or higher at
17z. Scattered rainshowers have sprung up, mainly along the I-10
corridor. Isolated showers were noted over inland southeast
Mississippi. Am expecting this southward moving activity to
increase in strength and coverage through the afternoon. General
VFR conditions are expected with local low to mid MVFR conditions
in the heavier convection. Northerly winds 5 to 10 knots are
expected north of I-10, with south to southwest winds around 10
knots closer to the coast. An inland moving seabreeze will shift
the southerly winds further inland through the afternoon into the
evening. The convection will shift back offshore tonight, with
MVFR level stratus forming along and north of the stalled surface
front overnight. Am expecting the northern edge to remain south of
Highway 84. Winds will lighten, but remain a general northerly
overnight. After the stratus mixes out and the area heats, another
round of showers and thunderstorms are expected to form in the
late morning hours.
/16

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:40 PM CDTAreal Flood AdvisoryMOBEscambia2 hr
Jul 3, 1:28 PM CDTAreal Flood AdvisoryMOBEscambia2 hr

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.